Quitting Oxycodone with Loperamide- My story begins... - Part 3

By Jungledog · Oct 24, 2014 · ·
  1. Golddust,

    Cold turkey or rapid benzo tapers are rough. I feel for you. I had really bad insomnia when I tried to quit opiates cold turkey...like I swear I actually went 6 days straight with NO sleep and even when I started sleeping again it was only for short durations and all broken. I was exhausted and at one point I thought I would die. Ambien helped a little but really not much. Trazadone gave me a fast heart rate. Kava root helped a bit as did Valerian root capsules. I also found a bedtime ritual of a warm bath, sleepy time tea, and lavender oil on my pillow helped some.

    A few months after I did the cold turkey I developed something called adrenal fatigue. It is likely that this was caused by the opiates long term as well as stress in my life and the 60 day detox hell didn't help things any. Anyhow, it took me months to figure out how to treat it and I am doing really good with that now. Key symptoms are extreme fatigue and difficulty sleeping. I started taking adrenal support herbs which contain Rodiola and Ashwaganda (and a few others) and it took 6 weeks but boy did they help! I also got great relief from doing restorative yoga. Within 4 days of starting the yoga, I was sleeping 5-6 hour stretches! There is a book called "Yoga As Medicine" that details what to do. Totally worth the money. The positions for insomnia are called "legs up the wall," "downward facing dog" and "headstand." You can Google them. Also try meditation. REALLY hard to do in the beginning but it will help with the sleep and anxiety.

    I am doing OK. Working actually helps. It forces me to get up and move and when I am taking care of others I focus less on my own suffering. Mornings are the worst. Hard to get up some days but even that has been better the past few days. The worst part of the day is when it is coming time for the next dose. I have been trying to stretch the dosing interval too.

    As for the tapering, I plan to try to reduce one pill at each dose (so 2 pills or 4mg) at each drop time. I will try for a drop every 2-5 days but know I need to listen to my body. As the taper progresses, I will probably need to reduce the amount of milligrams dropped. If it has been 5 days and I still feel crappy, I will hold until I feel better. So far, I have been able to drop every 2-3 days. I guess I am not in a rush. It took me 6 years to get here. It may take me 6 months to get off and then 18 more months for my brain to heal up.

    You are welcome to post your progress here on my thread. I kinda feel like Roaddoggy when it comes to threads. Quitting takes support so let's help each other out. As far as you quitting the pain pills, only you will know when you are ready and it really does come down to that. You have to want to quit AND be ready to really do it. With your body still hurting from the Valium detox, it might be best to wait until you are feeling better to start the next detox.

    Hang in there!

Comments

  1. Roaddoggy
    All right, I found your thread. Man, are you sure about switching to loperamide? I mean I realize your logic behind not being able to taper off oxy, because it makes you feel good. But as you will find, Tapering off Loperamide will be a long grueling process.

    Nefret, is also tapering off loperamide, and she has been at it for over a year. She has complained about constant pain, from even the smallest cuts.

    Ill be watching your thread, and Ill try to give advice as you need it. Ill also tell all the other Loperamide addicts, about your thread.

    But I urge you to reconsider. Loperamide is hell times 10. I would say the experience was one of the most painful ones, I have ever had. I don't wish that on anyone. If it was me, I would go back on my meds asap. I would use them as prescribed for a couple months, to get over what loperamide you have taken. Then I would muster up the will power to taper your meds, to a point, where Kratom will be more effective. Kratom isn't going to ward off 200mgs of Oxy habit, very well. But It will completely kill a 50mg a day habit. Now this is simply what I would do if I was you, Knowing what I know about Loperamide. I mean your starting with 100mgs of Loperamide. I only started at 80mgs.

    As I have said, I urge you to reconsider. But with that said, Its ultimately your decision. Ill do my best to help you any way I can.

    Here is the thing. I'm tapering Valium, so Ill be around here for a year or so, just doing that. So if going on a loperamide taper, is what your going to do, then we will both be here for a long while. I can tell you this Loperamide, and Valium, have one similarity. That is, slow and steady wins the race.

    Which is even more difficult for me. Because I'm used to just jumping out of the airplane, and dealing with the ground, as it gets closer so to say. I never was one to prolong the withdrawals. I am just used to ripping the band aid off. But with Valium that just is not possible.

    For me I also must stay functioniable also. Especially after I was down for so long with Loperamide. So I feel ya on that. I wish you the best, and am her if you need me. You can beat this one way or another. Wishing you the best. Much Love. Roaddog....
  2. ianzombie
    If you can i would suggest that you try to speed up your taper.
    Loperamide can be a horrible addiction in itself. The longer you take it the harder it will be to quit.
    While it might sound better to only reduce it by one tablet a day you should really try to find the lowest dose you can take to make any withdrawals bearable and then only take it as needed, instead of taking it at the same time daily.

    Better still i would suggest switching to kratom and doing the same with that. Find the lowest dose and only take it when really necessary.

    Do not confuse the Lope withdrawals with the Oxy withdrawals.
    If you stay on Loperamide long enough (even tapering) then what you will be feeling is possible Loperamide withdrawals each time to reduce the dose.
To make a comment simply sign up and become a member!